DOI 10.1016/j.jocn.2011.09.017
Reversible splenial lesion in the corpus callosum following rapid withdrawal of carbamazepine after neurosurgical decompression for trigeminal neuralgia.
Аннотация
Reversible splenial lesions (RSL) of the corpus callosum have been described in various clinical conditions, and some are attributed to the action of antiepileptic drugs (AED). Abrupt withdrawal of an AED in preparation for surgical treatment can result in RSL of the corpus callosum in patients with trigeminal neuralgia who do not have epilepsy. We report two patients who developed RSL following surgical treatment of trigeminal neuralgia. Since our two patients did not have epilepsy, it is strongly suggested that the AED, rather than convulsive status epilepticus, could be a contributing factor in RSL. The pathogenesis of AED-associated RSL is not clear. Similar RSL can appear under various circumstances, implying that factors other than AED can influence a common end-point mechanism that results in RSL. Nevertheless, delirium after surgery may be a cue for inquiring about RSL. This condition is transient and represents a clinicoradiological syndrome with an excellent prognosis. We should consider this phenomenon in the perioperative period after surgery for trigeminal neuralgia to avoid invasive diagnostic and therapeutic procedures.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.